Alert archive / Florida / Special Marine Warnings in 2003

Special Marine Warning 252, NWS Key West, FL

August 2, 2003

NWS Key West, FL issued this special marine warning at Aug 2, 2003, 7:11 PM EDT. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2003, 7:11 PM EDT (23:11 UTC)
Expired
Aug 2, 2003, 8:30 PM EDT
In force
79 min
Issued by
NWS Key West, FL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Aug 2, 3:30 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Aug 2, 3:30 PM EDT, 3 hours 41 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST
330 PM EDT SAT AUG 2 2003

AFTER SCATTERED SHOWERS AND THUNDERSTORMS IMPACTED THE ISLAND CHAIN
THIS MORNING...ONLY ISOLATED ACTIVITY HAS AFFECTED THE FLORIDA KEYS.
MOST OF THE DEEP AND MOIST CONVECTION HAS OCCURRED OVER THE OUTER
STRAITS AND THE WATERS FROM THE MARQUESAS KEYS TO BEYOND FORT
JEFFERSON NATIONAL PARK. CURRENTLY...WIDELY SEPARATED SHOWERS AND
THUNDERSTORMS ARE MIGRATING THROUGH KEYS COASTAL WATERS...BUT WITH
NO PRECIPITATION ECHOES CROSSING THE ISLAND CHAIN. ON THE MARINE
DISTRICT...WINDS ARE EAST TO SOUTHEAST NEAR 10 KNOTS.

SHORT RANGE FORECAST FOR TONIGHT THOROUGH TUESDAY...
AN UPPER LEVEL LOW NORTHEAST OF THE NORTHWEST BAHAMAS THIS EVENING
WILL CONTINUE TO TRAVERSE NORTHWESTWARD AND WEAKEN...AS ANOTHER
UPPER LOW NORTHWEST OF THE YUCATAN PENINSULA PUSHES WESTWARD AND
WEAKENS. MEANWHILE...A BROAD...LOW AND MID LEVEL CYCLONIC TROUGH
OVER THE BAHAMAS WILL CONTINUE TO MIGRATE WESTWARD THROUGH SOUTH
FLORIDA AND THE KEYS...AND ADJACENT WATERS TONIGHT...AND THEN PUSH
INTO THE SOUTHEAST GULF OF MEXICO SUNDAY. IN ITS WAKE...THE DEEP AND
STRONG...SUB-TROPICAL ATLANTIC RIDGE WILL BUILD ACROSS THE FLORIDA
PENINSULA THROUGH TUESDAY. SUBSEQUENTLY...UNTIL THE ATLANTIC RIDGE
BECOMES BETTER ESTABLISHED TUESDAY...A VERY MOIST (PWATS ABOVE 2
INCHES) AND UNSTABLE AIR MASS WILL HOLD ACROSS OUR CWA INTO MONDAY.
THEREAFTER...A DEEP EASTERLY FLOW WILL ALLOW SOME DRIER AND MORE
STABLE AIRMASS. BECAUSE OF THIS...WILL MAINTAIN AN ABOVE NORMAL RAIN
CHANCE THROUGH MONDAY...AND THEN CLIMO POPS MONDAY NIGHT AND
TUESDAY.

MEDIUM RANGE FORECAST FOR WEDNESDAY THROUGH SATURDAY...
A DEEP LAYERED ATLANTIC RIDGE WILL LIE ACROSS THE FLORIDA PENINSULA
THROUGH THE PERIOD. WITH A DEEP EASTERLY FLOW...BUT NO DISCERNIBLE
TROPICAL WAVES EXPECTED TO IMPACT OUR REGION...WILL MAINTAIN
SCATTERED CLIMO POPS THROUGH THE PERIOD.

MARINE WISE...
THE SUB-TROPICAL ATLANTIC RIDGE WILL REMAIN ACROSS THE SOUTHERN
HALF OF THE FLORIDA PENINSULA THROUGH MID WEEK. THIS WILL RESULT IN
MAINLY SOUTHEAST WINDS OF AROUND 10 KNOTS FOR MOST OF THE PERIOD.

PRELIMINARY #S: TEMPS AND POPS

EYW 080/091 082/091 082 55543
MTH 080/091 082/092 082 55543

.EYW...NONE.

APA
Hazardous weather outlook, Aug 2, 6:00 AM EDT, 13 hours 11 minutes before
GMZ031>033-052>054-072>075-FLZ076>078-031000-

FLORIDA KEYS HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT SAT AUG 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A VERY MOIST AND UNSTABLE AIR MASS IN PLACE ACROSS THE FLORIDA KEYS
AND ADJOINING WATERS WILL PROVIDE A FAVORABLE ENVIRONMENT FOR
THUNDERSTORM DEVELOPMENT...ESPECIALLY THIS AFTERNOON AND EVENING.
ISOLATED THUNDERSTORMS ARE EXPECTED THIS MORNING...WITH SCATTERED
THUNDERSTORMS DEVELOPING THIS AFTERNOON OVER PORTIONS OF THE ISLAND
CHAIN...AS WELL AS HAWK CHANNEL...FLORIDA BAY AND THE GULF WATERS
NORTH OF THE LOWER KEYS.

THE PRIMARY THUNDERSTORM HAZARD TODAY AND TONIGHT WILL BE DANGEROUS
LIGHTNING STRIKES. A SECONDARY THUNDERSTORM HAZARD WILL BE LOCALLY
GUSTY WINDS TO NEAR 30 KNOTS.

THERE IS A SLIGHT RISK FOR WATERSPOUTS TODAY AT THE DARK AND FLAT
BASES OF RAPIDLY BUILDING CUMULUS TOWERS WITHIN CLOUD LINES ADJACENT
TO THE FLORIDA KEYS...ESPECIALLY THE LOWER KEYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL POSE A DAILY THREAT THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FUNNEL CLOUD OR WATERSPOUT
SIGHTINGS. IN ADDITION...REPORTS OF RAINFALL ARE ALWAYS APPRECIATED.

K. KASPER

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:11 PM EDTSpecial Marine WarningKEY79 min

Nearby

Special Marine Warnings in Florida, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.